MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 Hickman CV Catheter, Triple-Lumen, 12.5F; Chronic Catheters

C.R. BARD, INC. (BASD) -3006260740 Hickman CV Catheter, Triple-Lumen, 12.5F; Chronic Catheters
Catalog Number 0600650
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Burning Sensation (2146); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records will be performed.The sample has not been returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) are adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow up report will be submitted as applicable.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2026, a patient underwent a chronic catheter placement procedure using the hickman cv catheter.Post procedure on (b)(6) 2026, the catheter was allegedly found leaked.On (b)(6) 2026, the device was explanted and replaced with another catheter.There was no reported patient injury.
 
Event or Problem Description
On (b)(6) 2026, a patient underwent chronic catheter placement procedure using the hickman/leonard/broviac central venous catheter.On (b)(6) 2026, during infusion of a vesicant medication through the catheter, serosanguinous drainage consistent with diluted blood was noted leaking from the catheter exit site.Also, patient experienced burning sensation with palpation surrounding the area.The patient experienced a complication that required a subsequent intervention for device removal and replacement.On (b)(6) 2026, the device was explanted.The current status of the patient is unknown.
 
Event or Problem Description
On (b)(6), 2026, a female patient underwent chronic catheter placement procedure using the hickman/leonard/broviac central venous catheter.On (b)(6), 2026, during infusion of a vesicant medication through the catheter, serosanguinous drainage consistent with diluted blood was noted leaking from the catheter exit site.Also, the patient experienced burning sensation with palpation surrounding the area.The patient experienced a complication that required a subsequent intervention for device removal and replacement.On (b)(6), 2026, the device was explanted.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H11: based on the additional information received from the canada quality, indicating that while a vesicant medication was infusing through the catheter, serosanguinous drainage (diluted blood) was leaking from the exit site and the patient experienced a burning sensation upon palpation of the surrounding area, all infusions were immediately stopped.Upon reassessment of the event and considering this additional clinical information, the case was upgraded to a serious injury, and the file was reassessed for reportability and determined to be reportable as serious injury.Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this lot.Investigation summary: one 12.5fr hickman t/l catheter was returned for evaluation.Visual, microscopic, tactile and functional evaluations were performed on the returned device.An in-house syringe was connected to the blue, red, and white catheter hubs.Each lumen was patent for both infusion and aspiration, with no leaks observed during testing.Hydrostatic pressure testing was performed by clamping the distal end of the catheter while infusing fluid.An in-house syringe filled with dyed water was attached to each catheter hub, and no leakage was observed from any hub during infusion.Therefore, the investigation is inconclusive for the reported fluid leak issue as the sample evaluation results indicating no leak and difficulty/issue under laboratory conditions may not be representative of the condition of the device during use.A definitive root cause could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B1, b2, b5, h1, h6 (patient, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this lot.Investigation summary: one 12.5 (b)(6) catheter was returned for evaluation.Visual, microscopic, tactile and functional evaluations were performed on the returned device.An in-house syringe was connected to the blue, red, and white catheter hubs.Each lumen was patent for both infusion and aspiration, with no leaks observed during testing.Hydrostatic pressure testing was performed by clamping the distal end of the catheter while infusing fluid.An in-house syringe filled with dyed water was attached to each catheter hub, and no leakage was observed from any hub during infusion.Therefore, the investigation is inconclusive for the reported fluid leak issue as the sample evaluation results indicating no leak under laboratory conditions may not be representative of the condition of the device during use.A definitive root cause could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h.4.Device manufacture date: unknown section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Hickman CV Catheter, Triple-Lumen, 12.5F
Common Device Name
Chronic Catheters
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key25517273
Report Number3006260740-2026-04105
Device Sequence Number15950946
Product Code LJS
UDI-Device Identifier00801741051975
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0600650
Device Lot NumberHUKZ0689
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/18/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2026
Supplement Date Received by ManufacturerNot provided
09/04/2026
Initial Report FDA Received Date06/16/2026
Supplement Report FDA Received Date08/21/2026
09/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale